Abstract and Applied Analysis
Volume 2003 (2003), Issue 2, Pages 101-110

On the problem of retracting balls onto their boundary

Kazimierz Goebel

Instytut Matematyki, Universytet M. Curie–Skłodowskiej (UMCS), Lublin 20-031, Poland

Received 13 November 2001

Copyright © 2003 Kazimierz Goebel. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We provide some new estimates of the smallest possible Lipschitz constant for retractions of the unit ball B onto the unit sphere S in infinite-dimensional Banach spaces.